Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 126, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 12, 2002, 2:00 PM CDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2002, 2:00 PM CDT (19:00 UTC)
- Expired
- May 12, 2002, 2:45 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:48 AM CDT, 10 hours 12 minutes earlier.
Area forecast discussion, May 12, 3:48 AM CDT, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
240 PM CDT SAT MAY 11 2002
MAIN CONCERNS CONT TO BE HVY PCPN WI ISOLD SVR TSTMS.
GETTING LOTS OF RAIN NORTH...IRK HAD OVR 4 INCHES PAST 6 HRS AND
NEARLY 8 INCHES STORM TOTAL PAST 24 HRS OR SO. PCPBL H20 CONT TO RUN
HIGH AND RAIN FALLING QUICKLY. WL ISSUE THESE FCSTS HURRIDLY TO CONT
TO MONITER FOR MORE PCPN PROBLEMS IN CWA ALG NEW LIN THAT HAS JUST
FORMED.
LOOK FOR S/W RIDING INTO AREA TNGT TO KEEP LN THAT FORMED DURING
AFTN/EVE STNRY FOR A FEW HRS AND THIS WILL RESULT IN A MAJOR FLASH
FLOOD PROB SOMEWHERE NR OR JUST SOUTH OF I-44/I-70 THIS EVE. THEN
AS S/W APPROACHES IT SHOULD EVOLVE IN A MORE NORTH/SOUTH LN WHICH
WILL PROB BECOME SEVERE BUT LIMIT TRAINING SO MUCH.
LONGER RANGE LOOKS WETTER AGAIN FOR LATTER HALF OF WEEK SO WILL
TWEAK EXTENDED TO COME MORE IN LINE WITH MRF EXTENSION.
.STL...FLASH FLOOD WATCH CONTINUES...
FOR TODAY NORTH THIRD CWA
FOR TODAY AND TONIGHT FOR CNTRL THIRD NORTH OF A LINE
FROM LAKE OF THE OZARKS TO 40S KSTL TO 25 SW OF
EFFINGHAM IL
FOR TNGT/MON FOR SRN CWA S OF LN FROM LAKE OF THE OZARKS
TO 40S KSTL TO 25 SW OF EFFINGHAM IL.
PEDIGOIn the hours before
Special weather statement, May 12, 8:00 AM CDT, 6 hours before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 800 AM CDT SUN MAY 12 2002 THREATS THROUGH TONIGHT... THERE WILL BE A TWIN THREAT OF HAZARDOUS WEATHER OVER THE FORECAST AREA TODAY AND TONIGHT. FIRST THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ALONG AND SOUTH OF A LINE FROM JUST NORTH OF ROLLA TO JUST NORTH OF ST LOUIS TO LITCHFIELD ILLINOIS. THIS INCLUDES MOST OF SOUTHEAST MISSOURI AND A LARGE PORTION OF SOUTHERN ILLINOIS. DISCUSSION... THE AIR CONTINUES TO BE UNSTABLE TODAY AS AN UPPER AIR DISTURBANCE RIPPLES NORTHEAST ALONG A COLD FRONT THAT IS DRAPED ACROSS THE AREA. THIS DISTURBANCE WILL MOVE THROUGH THE AREA TONIGHT. AS IT APPROACHES IT WILL INTENSIFY THE INSTABITY OF THE ATMOSPHERE AND PROVIDE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP. A SECONDARY AND VERY IMPORTANT THREAT IS FOR HEAVY RAINFALL AND POSSIBLE FLOODING. A FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE ST LOUIS FORECAST AREA INCLUDING EASTERN MISSOURI AND WEST AND SOUTHWEST ILLINOIS...FOR VARIOUS TIME FRAMES. IN NORTHEAST MISSOURI...THE WATCH LASTS ONLY FOR TODAY. IN EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS IT WILL BE IN EFFECT FOR TODAY AND TONIGHT...WHILE SOUTHEAST MISSOURI WILL RETAIN THE FLOOD WATCH INTO MONDAY. THE GROUND IS TOTALLY SATURATED ACROSS THE AREA AND RIVERS AND STREAMS ARE BANKFULL OR OUT OF THEIR BANKS. RAINFALL TOTALS ACROSS MUCH OF THE AREA ARE FORECAST TO REACH 1 TO 3 INCHES OF RAIN OVER THE NEXT 24 TO 48 HOURS WITH LOCAL AMOUNTS POSSIBLY HIGHER. OUTLOOK FOR MONDAY... HIGH PRESSURE WILL MOVE INTO THE AREA CLEARING SKIES AND PROVIDING A BREATHER FROM THE LENGTHY BOUT WITH BAD WEATHER. HOWEVER...ANOTHER STORM SYSTEM WILL BE DEVELOPING DURING THE LATTER HALF OF THE WEEK WHICH WILL BRING MORE UNSETTLED WEATHER TO THE AREA. PEDIGO THIS PRODUCT WILL BE ISSUED BETWEEN 6 AND 8 AM DAILY...AND WILL BE UPDATED AS NEEDED. FOR DETAILED INFORMATION ON A PARTICULAR THREAT...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL WATCH...WARNING OR ADVISORY PRODUCT.
Special weather statement, May 12, 8:38 AM CDT, 5 hours 22 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 800 AM CDT SUN MAY 12 2002 THREATS THROUGH TONIGHT... THERE WILL BE A TWIN THREAT OF HAZARDOUS WEATHER OVER THE FORECAST AREA TODAY AND TONIGHT. FIRST THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ALONG AND SOUTH OF A LINE FROM JUST NORTH OF ROLLA TO JUST NORTH OF ST LOUIS TO LITCHFIELD ILLINOIS. THIS INCLUDES MOST OF SOUTHEAST MISSOURI AND A LARGE PORTION OF SOUTHERN ILLINOIS. DISCUSSION... THE AIR CONTINUES TO BE UNSTABLE TODAY AS AN UPPER AIR DISTURBANCE RIPPLES NORTHEAST ALONG A COLD FRONT THAT IS DRAPED ACROSS THE AREA. THIS DISTURBANCE WILL MOVE THROUGH THE AREA TONIGHT. AS IT APPROACHES IT WILL INTENSIFY THE INSTABITY OF THE ATMOSPHERE AND PROVIDE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP. A SECONDARY AND VERY IMPORTANT THREAT IS FOR HEAVY RAINFALL AND POSSIBLE FLOODING. A FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE ST LOUIS FORECAST AREA INCLUDING EASTERN MISSOURI AND WEST AND SOUTHWEST ILLINOIS...FOR VARIOUS TIME FRAMES. IN NORTHEAST MISSOURI...THE WATCH LASTS ONLY FOR TODAY. IN EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS IT WILL BE IN EFFECT FOR TODAY AND TONIGHT...WHILE SOUTHEAST MISSOURI WILL RETAIN THE FLOOD WATCH INTO MONDAY. THE GROUND IS TOTALLY SATURATED ACROSS THE AREA AND RIVERS AND STREAMS ARE BANKFULL OR OUT OF THEIR BANKS. RAINFALL TOTALS ACROSS MUCH OF THE AREA ARE FORECAST TO REACH 1 TO 3 INCHES OF RAIN OVER THE NEXT 24 TO 48 HOURS WITH LOCAL AMOUNTS POSSIBLY HIGHER. OUTLOOK FOR MONDAY... HIGH PRESSURE WILL MOVE INTO THE AREA CLEARING SKIES AND PROVIDING A BREATHER FROM THE LENGTHY BOUT WITH BAD WEATHER. HOWEVER...ANOTHER STORM SYSTEM WILL BE DEVELOPING DURING THE LATTER HALF OF THE WEEK WHICH WILL BRING MORE UNSETTLED WEATHER TO THE AREA. PEDIGO THIS PRODUCT WILL BE ISSUED BETWEEN 6 AND 8 AM DAILY...AND WILL BE UPDATED AS NEEDED. FOR DETAILED INFORMATION ON A PARTICULAR THREAT...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL WATCH...WARNING OR ADVISORY PRODUCT.
Local storm report, May 12, 10:53 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 AM CDT SUN MAY 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 AM MO FLOODING
05/12/02 KNOX REPORTED BY KNOX COUNTY
SHERIFFS DEPARTMENT.
FIFTEEN HIGHWAYS CLOSED
DUE TO FLOODING...ROUTES
11,C,J,F,V,K,M,TT,151
NORTH AND SOUTH OF EDINA.
7AM PRECIP AT EDINA WAS
5.69 INCHES.
0400 AM MO FLOODING
05/12/02 SHELBY NUMEROUS COUNTY ROADS
FLOODED INCLUDING
HIGHWAYS N/151/K. THESE
WERE CLOSED, WITH MANY
OTHERS UNDER WATER BUT
PASSABLE.
0400 AM NOVELTY MO FLOODING
05/12/02 KNOX PUBLIC REPORT. OBSERVER
AT NOVELTY REPORTED 2.23
INCHES OF
RAINFALL...EDINA 5.69
0400 AM MO FLOODING
05/12/02 LEWIS NUMEROUS COUNTY ROADS
FLOODED. OBSERVER AT LA
BELLE REPORTED 2.53 AT 7
AM, OBSERVER AT LA
BELE,2.53, OBSERVER AT
CANTON 4.00 IN 24 HR.
0500 AM MO FLOODING
05/12/02 MARION NUMEROUS COUNTY ROADS
FLOODED, INCLUDING
HIGHWAYS 337, 249, AND
HIGHWAY 419.
0600 AM MO FLOODING
05/12/02 WARREN NUMEROUS COUNTY ROADS
FLOODED AND CLOSED.
SEVERAL LOW WATER
CROSSINGS ALSO CLOSED
THROUGHOUT THE COUNTY.
0600 AM IL FLOODING
05/12/02 GREENE NUMEROUS COUNTY ROADS
FLOODED, INCLUDING STATE
ROUTES 67,267.
0600 AM JERSEYVILLE IL FLOODING
05/12/02 JERSEY STREET FLOODING. COOP
OBSERVER REPORTED 2.25
INCHES OF RAIN.
0630 AM IL FLOODING
05/12/02 MACOUPIN PUBLIC REPORT. COOP
OBSERVER AT VIRDEN
REPORTED 3.22 INCHES OF
RAIN. PUBLIC REPORT
MEASURED 4.00 INCHES OF
RAINFALL OVERNIGHT.
0700 AM MO FLOODING
05/12/02 LINCOLN NUMEROUS COUNTY ROADS
FLOODED. OBSERVER AT TROY
REPORTED 2.42 IN. HIGHWAY
79 BETWEEN WINDFIELD AND
OLD MONROE CLOSED DUE TO
HIGH WATER. HIGHWAY Y AT
EE AND HIGHWAY V CLOSED.
0700 AM GOLDEN IL FLOODING
05/12/02 ADAMS OBSERVER AT 7 AM REPORTED
3.03 INCHES OR RAINFALL.The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:03 PM CDT | Severe Thunderstorm Warning | LSX | 42 min | |
| May 11, 11:18 PM CDT | Flash Flood Warning | LSX | Knox | 6 hr |
| May 12, 1:15 AM CDT | Flash Flood Warning | LSX | Lewis, Shelby | 6 hr |
| May 12, 1:50 AM CDT | Flash Flood Warning | LSX | Marion | 6 hr |
| May 12, 4:50 AM CDT | Flash Flood Warning | LSX | Lincoln, Saint Charles, Warren | 6 hr |
| May 12, 1:06 PM CDT | Severe Thunderstorm Warning | LSX | 39 min | |
| May 12, 1:40 PM CDT | Severe Thunderstorm Warning | LSX | 35 min | |
| May 12, 2:04 PM CDT | Severe Thunderstorm Warning | LSX | 26 min | |
| May 12, 2:24 PM CDT | Severe Thunderstorm Warning | LSX | 51 min | |
| May 12, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | 49 min | |
| May 12, 3:39 PM CDT | Severe Thunderstorm Warning | LSX | 51 min | |
| May 12, 4:29 PM CDT | Flash Flood Warning | LSX | Saint Charles, Saint Louis | 6 hr |
| May 12, 5:02 PM CDT | Severe Thunderstorm Warning | LSX | 28 min | |
| May 12, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | 28 min | |
| May 12, 5:36 PM CDT | Severe Thunderstorm Warning | LSX | 24 min | |
| May 12, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | 45 min | |
| May 12, 6:07 PM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 38 min |
| May 12, 6:16 PM CDT | Severe Thunderstorm Warning | LSX | 44 min | |
| May 12, 6:44 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 46 min |
| May 12, 5:09 PM CDT | Flash Flood Warning | LSX | Fayette | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.